MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 22-101
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device identifiers were provided and the lot history records were reviewed.There were no discrepancies or unusual findings.The device was returned to the manufacturer for evaluation and the findings and conclusions will be provided in a follow-up report.The device labeling includes a statement recommending use of the 24 fr introducer sheath with the triever24 catheter.Manufacturer reference #: (b)(4).
 
Event or Problem Description
An 80-year-old male patient with a preexisting pulmonary embolism (pe) in the right pulmonary artery (rpa) underwent a thrombectomy with the inari flowtriever system on (b)(6), 2024.The clot age was estimated at 14 days.The hospital did not have an introducer sheath available, so the triever24 (t24) was inserted without the recommended 24 fr introducer sheath.During insertion the dilator retracted slightly resulting in some buckling of the catheter.Additional kinking of the catheter was observed when advancing to the rpa, however, it did not prevent the device from aspirating.The physician was unable to remove any clot and elected to abort the case when the patient reported experiencing discomfort.Upon removal of the t24 the distal section of the t24 catheter separated from the main catheter body.The distal section remained in the right femoral artery, but the physician was able to remove it without surgical intervention.Once removed from the patient, it was apparent that the internal braiding had become uncoiled.Both portions of the device were removed from the vessel without incident and there was no resulting patient injury or vessel damage.The patient was reported to be stable postoperatively.
 
Additional Manufacturer Narrative
The triever24 (t24) was returned to the manufacturer and evaluated.Visual inspection of the device revealed the t24 catheter was broken into two halves and 26 cm of the distal end of the catheter was completely separated from the inner coil.Testimonial provided by company representative present during the surgical case revealed the catheter shaft kinked prior to fully advancing the device into the patient and the t24 was advanced without using an introducer sheath.The device evaluation concluded the event was attributed to unintended use error where the catheter was advanced without using an introducer sheath.This technique exposes the catheter to higher than tested/normal forces.In addition, excessive force was applied that caused kinking which induced weak areas in the catheter.When the catheter was subsequently advanced through the vasculature the weak areas were susceptible and ultimately caused the catheter to break.The device labeling recommends the use of a 24 fr introducer sheath and includes the following warning statement: "avoid using excessive force to advance or retract against resistance.If excessive resistance occurs, retract and collapse the distal disks into the catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel perforation".Manufacturer reference #: (b)(4).

Brand Name
TRIEVER24
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18728107
Report Number3020347218-2024-00009
Device Sequence Number6310795
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2025
Device Model Number22-101
Device Lot Number23060085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPER STIFF GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale